Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 5:30 AM EDT for Hamilton County, Herkimer County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 5:30 AM EDT (09:30 UTC)
- Expired
- May 29, 2012, 6:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 107 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:44 AM EDT | TSTM WND DMG | Limekiln Lake Campgroun, NY | 1 TREE DOWN ACROSS RD. |
| May 29, 6:12 AM EDT | TSTM WND DMG | 3 Nnw Lewey Lake Campgr, NY | 1 TREE DOWN ON WIRES KNOCKING OUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS51 KALY 290930
SVRALY
NYC041-043-291030-
/O.NEW.KALY.SV.W.0010.120529T0930Z-120529T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
530 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 630 AM EDT
* AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MCKEEVER...
OR 10 MILES WEST OF OLD FORGE...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OLD FORGE AND NICKS LAKE CAMPGROUND BY 540 AM EDT...
ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 545 AM EDT...
INLET...EAGLE BAY AND LIMEKILN LAKE CAMPGROUND BY 550 AM EDT...
EIGHTH LAKE CAMPGROUND BY 555 AM EDT...
RAQUETTE LAKE AND BROWN TRACT POND CAMPGROUND BY 600 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4395 7430 4393 7432 4382 7421 4383 7414
4381 7412 4380 7404 4375 7405 4373 7421
4370 7421 4358 7511 4384 7514
TIME...MOT...LOC 0930Z 258DEG 43KT 4370 7515
$$1 follow-up statement
743
WWUS51 KALY 291005
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 AM EDT TUE MAY 29 2012
NYC043-291015-
/O.CAN.KALY.SV.W.0010.000000T0000Z-120529T1030Z/
HERKIMER NY-
605 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
4381 7412 4380 7404 4376 7405 4373 7421
4370 7421 4362 7478 4388 7481 4389 7480
TIME...MOT...LOC 1005Z 258DEG 43KT 4378 7458
$$
NYC041-291030-
/O.CON.KALY.SV.W.0010.000000T0000Z-120529T1030Z/
HAMILTON NY-
605 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR NORTHERN HAMILTON COUNTY...
AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAGAMORE LAKE...OR 17
MILES WEST OF INDIAN LAKE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE NEST AND 8 MILES SOUTH OF FORKED LAKE PUBLIC CAMPGROUND BY
610 AM EDT...
BLUE MOUNTAIN LAKE BY 615 AM EDT...
LAKE DURANT CAMPGROUND AND 7 MILES NORTH OF SABAEL BY 620 AM EDT...
INDIAN LAKE BY 625 AM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
4381 7412 4380 7404 4376 7405 4373 7421
4370 7421 4362 7478 4388 7481 4389 7480
TIME...MOT...LOC 1005Z 258DEG 43KT 4378 7458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:00 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 4:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 AM EDT TUE MAY 29 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .NEAR TERM /THROUGH TONIGHT/... WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD OF A SECONDARY COLD FRONT. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE SOME SMALL HAIL IS POSSIBLE ESPECIALLY WITH WBZ HEIGHTS FALLING TO 5-9 KFT BY WEDNESDAY EVENING. EXPECT HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. MAINLY DRY WEATHER IS EXPECTED LATER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE GRADUALLY BUILDING FROM THE GREAT LAKES INTO THE NORTHEAST. EXPECT LOWS WEDNESDAY NIGHT IN THE MID 40S TO MID 50S...HIGHS ON THURSDAY IN THE MID 60S TO MID 70S AND LOWS THURSDAY NIGHT VERY COOL IN THE UPPER 30S TO MID 40S. && .LONG TERM /FRIDAY THROUGH MONDAY/... USED 50/50 BLEND OF 18Z/28 HPC GUIDANCE AND 00Z/29 GMOS...WITH SOME MINOR MODIFICATIONS. FRI-SAT NT...00Z/29 DETERMINISTIC MODELS CONTINUE TO INDICATE AN ANOMALOUSLY DEEP LOW PRESSURE SYSTEM TRACKING INTO THE GREAT LAKES REGION...WITH SOME HINT OF A WEAK SECONDARY LOW POSSIBLY DEVELOPING ALONG THE NORTHERN MID ATLANTIC COAST. THIS SHOULD BRING A POTENTIALLY WIDESPREAD...SOAKING RAIN TO THE REGION...WITH THE BEST CHANCE APPEARING TO BE FRI NT INTO AT LEAST EARLY SAT. THE MODELS HAVE TRENDED A BIT SLOWER WITH THE ONSET OF PRECIP...SO HAVE KEPT FRI MORNING DRY AS DEPARTING HIGH PRESSURE SLOWLY LOOSES ITS INFLUENCE ON THE REGION...WITH A GRADUAL APPROACH OF SHOWERS FROM W TO E DURING THE AFTERNOON/EVENING HOURS. THERE IS SOME POSSIBILITY THAT THE STEADIEST RAIN TAPERS OFF LATE SAT OR SAT EVE...BUT GIVEN LOW CONFIDENCE IN SUCH TIMING FEATURES AT THIS POINT...WILL USE GENERIC HIGH CHC POPS...GRADUALLY DECREASING SAT NT. WITH THE SLOWER ONSET OF PRECIP FRI...EXPECT SEASONABLY WARM TEMPS...REACHING 70-75 IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. FOR FRI AND SAT NT...EXPECT MINS TO FALL INTO THE LOWER/MID 50S IN VALLEYS...AND 40S ACROSS THE WESTERN ADIRONDACKS AND HIGHER ELEVATIONS OF THE CATSKILLS AND WESTERN NEW ENGLAND. FOR SAT...ASSUMING CLOUDS AND RAIN...EXPECT MAX TEMPS TO ONLY REACH 65-70 IN VALLEYS...AND 50S TO LOWER 60S ACROSS THE ADIRONDACKS. SUN-MON...UPPER LEVEL TROUGH SHOULD CONTINUE TO INFLUENCE THE REGION SUNDAY...WITH SLIGHT CHC TO LOW CHC POPS...HIGHEST ACROSS HIGHER ELEVATIONS. SOME BREAKS IN THE CLOUDS MAY STILL OCCUR SUNDAY...ESP IN VALLEY REGIONS. MODELS DIVERGE ON HOW QUICKLY UPPER LEVEL TROUGH DEPARTS REGION FOR SUN NT AND MONDAY. FOR NOW...WILL SIDE TOWARDS A MORE OPTIMISTIC...PROGRESSIVE SYSTEM...KEEPING MONDAY DRY. AS FOR TEMPS...EXPECT LOWER/MID 70S IN VALLEYS BOTH SUN AND MON. HOWEVER...HIGHER ELEVATIONS SHOULD REMAIN MUCH COOLER ON SUNDAY DUE TO MORE PERSISTENT CLOUDS AND A POTENTIALLY STEEPER LAPSE RATE WITH UPPER LEVEL COLD POOL CROSSING REGION...WITH MAXES ONLY REACHING 60-65. ON MON...EXPECT HIGHER TERRAIN TO REACH 65-70. OVERNIGHT MINS SUN NT/MON AM SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH 40S ACROSS HIGHER ELEVATIONS. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE TODAY. A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST LATER TODAY...AND MOVE ACROSS THE TAF SITES TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE OCCURRING LATE THIS AFTERNOON THROUGH EARLY TONIGHT. THROUGH SUNRISE...EXPECT MAINLY VFR CONDITIONS TO PREVAIL AT KALB. AT KGFL...KPSF...AND KPOU...CONDITIONS SHOULD DROP INTO THE MVFR RANGE...FOR VSBYS...AND POSSIBLY CIGS. THERE IS A SLIGHT CHC FOR A PERIOD OF IFR CIGS AT KPSF AFTER 08Z...BUT FOR NOW HAVE KEPT OUT MENTION IN TAFS DUE TO LOW PROBABILITY. ALSO...KGFL COULD HAVE A FEW BRIEF IFR VSBYS...BUT AGAIN...CONFIDENCE NOT HIGH ENOUGH TO INCLUDE MENTION. AT THIS TIME...IT APPEARS THAT ANY SHOWERS WILL REMAIN WELL NORTH OF THE TAF SITES THROUGH SUNRISE. AFTER SUNRISE...ANY FOG/LOW CLOUDS SHOULD LIFT...WITH VFR CONDITIONS DEVELOPING. SHOWERS AND THUNDERSTORMS WILL DEVELOP...AT FIRST REMAINING ISOLATED TO SCATTERED IN AREAL COVERAGE AFTER 14Z...THEN BECOMING MORE NUMEROUS AFTER 20Z. MVFR TO IFR CONDITIONS MAY OCCUR WITHIN HEAVIER SHOWERS/TSTMS. THE SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THIS EVENING...ALTHOUGH THE THREAT FOR THUNDER MAY DECREASE AFTER 03Z/WED. EXPECT MVFR VSBYS/CIGS TO PERSIST THROUGH 06Z. WINDS WILL REMAIN S TO SW THROUGH DAYBREAK...AT 5-10 KT AT KALB...AND LESS THAN 5 KT ELSEWHERE. S TO SW WINDS WILL INCREASE TO 8-12 KT AFTER 13Z/TUE...WITH SOME GUSTS OF 15-20 KT POSSIBLE...ESP AT KALB. WINDS WILL SHIFT INTO THE SW TO W AFTER 03Z/WED...AT GENERALLY LESS THAN 8 KT. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY TSTMS. PLEASE REFER BACK OFTEN TO THIS PRODUCE FOR ANY POSSIBLE UPDATES AS WE CONTINUE TO MONITOR THE DEVELOPMENT AND EVOLUTION OF CONVECTION THROUGH TODAY. TUE NIGHT...SUB-VFR. CIG. SHRA/TSRA LIKELY. WED...MVFR/IFR IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA. THU...VFR...NO SIG WX. FRI...VFR. SLIGHT CHC SHOWERS IN AFTERNOON. SAT...SUB-VFR. CIG. GOOD CHANCE SHOWERS OR RAIN. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. INCREASING LEVELS OF HUMIDITY ARE EXPECTED UNTIL THE PASSAGE OF THE FIRST COLD FRONT LATE TUESDAY NIGHT OR WEDNESDAY MORNING. IN ADDITION PWATS RISE TO BETWEEN 1.50 AND 1.75 INCHES WITH THE POTENTIAL FOR SOME TRAINING CELLS AND SOME BACKBUILDING CELLS. WHILE THE THREAT OF FLOODING IS NOT EXPECTED TO BE WIDESPREAD...ISOLATED TO SCATTERED AREAS MAY HAVE CONDITIONS SIMILAR TO THOSE WHICH OCCURRED SUNDAY EVENING ACROSS SOUTHEAST PORTIONS OF THE FA WHERE SEVERAL INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME...IN THIS CASE IT WAS IN JUST OVER AN HOUR. THEREFORE FLASH FLOODING WOULD BE THE MAJOR CONCERN...BUT DUE TO THE EXPECTED ISOLATED TO SCATTERED NATURE OF OCCURRENCE DO NOT PLAN ON ISSUING A WATCH AT THIS TIME AND WILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/11 NEAR TERM...11 SHORT TERM...11 LONG TERM...KL AVIATION...KL FIRE WEATHER...IAA/11 HYDROLOGY...11
Hazardous weather outlook, May 29, 3:33 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 333 AM EDT TUE MAY 29 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 333 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 30 TO 40 MPH AND MAY FORM INTO LINES AND BOWING SEGMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY STARTING LATER THIS MORNING. INDIVIDUAL COUNTIES WHERE THE ACTIVATION IS REQUESTED WILL BE LISTED.
In the hours before
Special weather statement, May 29, 3:44 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EDT TUE MAY 29 2012
NYZ033-290830-
HAMILTON NY-
344 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED 12 MILES WEST OF LAKE
EATON CAMPGROUND...OR ABOUT 25 MILES NORTHEAST OF OLD FORGE...AND
MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE EATON CAMPGROUND BY 355 AM EDT
IF ON OR NEAR LITTLE TUPPER LAKE...OR LAKE EATON...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4412 7427 4398 7425 4392 7475 4408 7480
4412 7428
TIME...MOT...LOC 0743Z 257DEG 41KT 4403 7466Special weather statement, May 29, 4:06 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT TUE MAY 29 2012
NYZ032-033-290845-
HAMILTON NY-NORTHERN HERKIMER NY-
406 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
EXTREME NORTHWEST HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF MOSHIER FALLS...OR ABOUT 25 MILES NORTHWEST OF OLD
FORGE...AND MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LYON LAKE BY 425 AM EDT
ROBINWOOD...NEHASANE AND LAKE LILA BY 440 AM EDT
SABATTIS BY 445 AM EDT
IF ON OR NEAR LYON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4406 7507 4409 7462 4392 7454 4382 7514
4409 7518 4410 7516
TIME...MOT...LOC 0806Z 255DEG 40KT 4398 7530Special weather statement, May 29, 4:44 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 AM EDT TUE MAY 29 2012
NYZ032-033-290930-
HAMILTON NY-NORTHERN HERKIMER NY-
444 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 18 MILES
WEST OF LAKE EATON CAMPGROUND...OR ABOUT 26 MILES NORTH OF OLD
FORGE...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
SABATTIS AROUND 450 AM EDT...
9 MILES NORTH OF LAKE EATON CAMPGROUND BY 500 AM EDT
LAT...LON 4412 7427 4401 7426 4388 7484 4407 7489
4412 7432
TIME...MOT...LOC 0843Z 259DEG 42KT 4408 7475The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 8:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 47 min |
| May 28, 9:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 10:15 PM EDT | Special Weather Statement | ALY | Fulton | 60 min |
| May 29, 3:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 4:06 AM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| May 29, 4:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 5:04 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 26 min |
| May 29, 6:52 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| May 29, 7:07 AM EDT | Special Weather Statement | ALY | Warren | 38 min |
| May 29, 7:23 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 29, 7:42 AM EDT | Special Weather Statement | ALY | Warren | 33 min |
| May 29, 8:02 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 29, 12:11 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| May 29, 12:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 54 min |
| May 29, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 44 min |
| May 29, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 59 min |
| May 29, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| May 29, 1:38 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 37 min |
| May 29, 1:43 PM EDT | Tornado Warning | ALY | Warren, Washington | 27 min |
| May 29, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 29, 1:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| May 29, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 57 min |
| May 29, 2:16 PM EDT | Tornado Warning | ALY | Fulton, Hamilton | 29 min |
| May 29, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 42 min |
| May 29, 2:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| May 29, 2:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| May 29, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 50 min |
| May 29, 2:44 PM EDT | Special Weather Statement | ALY | Ulster | 61 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 55 min |
| May 29, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 60 min |
| May 29, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 58 min |
| May 29, 3:25 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 35 min |
| May 29, 3:42 PM EDT | Special Weather Statement | ALY | Ulster | 63 min |
| May 29, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 32 min |
| May 29, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 29, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 57 min |
| May 29, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 55 min |
| May 29, 4:24 PM EDT | Special Weather Statement | ALY | Columbia | 66 min |
| May 29, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 42 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 43 min |
| May 29, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 55 min |
| May 29, 4:56 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 2 hr |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 51 min |
| May 29, 5:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| May 29, 5:16 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 119 min |
| May 29, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 28 min |
| May 29, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| May 29, 5:36 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 24 min |
| May 29, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 61 min |
| May 29, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| May 29, 5:53 PM EDT | Special Weather Statement | ALY | Ulster | 37 min |
| May 29, 6:07 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 23 min |
| May 29, 6:16 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| May 29, 6:29 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| May 29, 6:39 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 36 min |
| May 29, 7:06 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.